Topic: PORTAL VEIN THROMBUS

Anyone else going through issues with portal vein thrombosis?
My mom's tumor is encasing the portal vein and MD states probably caused the blood clot in the portal vein. Due to the blood clot, increased pressure to veins in stomach, resulting in GI bleed, rectal bleeds. She has been on coumadin for about 4 months now.  She has had 2 procedures done already to stop the bleeders in the stomach/duodenum, but she recently had episodes of blood in stool.  If anyone else is going thru or has gone thru this, please respond. Thanks!

Anna

Anna

Re: PORTAL VEIN THROMBUS

Anna, I am so very sorry to hear this about your Mom. I cannot help on this except to tell you my Prayers are going out to you! Hope they can help her quickly!

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: PORTAL VEIN THROMBUS

Hi,
Using Coumadin for 4 months for PVT logically will decrease the backup pressure caused by blood clot .
Dose your mom's Coumadin level (INR) being monitored regularly by the COUMADIN  clinic in the hospital or in doctor's office every 2-3weeks or monthly?
The INR should be in the range of 2-3 .
If the INR>3 , that means your mom has too much Coumadin in her and will increase the chance of bleeding such as rectal bleeding .
If the INR is<2, that means she needs to increase the dose of Coumadin so to prevent the blood clot to be formed and therefore increase the backup pressure by the portal vein.
I hope the above info.  may help.
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.

Re: PORTAL VEIN THROMBUS

Hi everyone,

My husband has portal vein thrombosis and he is treated with CLEXANE. Works fantastic.

I just have a very slight idea that the bleedings of your mom are not comming from the thrombosis but by severe anemia - very low hemoglobyn and hematocrit - wich are giving also as a side effect of hemofily. The blood is much too thinner and causes bleedings.

Clexane it is working very good for my husband and the bleedings are just now from the nose from time to time - well, thats because anemia is still not recover.

Here is a link about CLEXANE:

http://www.netdoctor.co.uk/heart-and-bl … exane.html

God bless you,
Liliana

Re: PORTAL VEIN THROMBUS

Here is more expert details about CLEXANE:

http://products.sanofi.com.au/aus_pi_clexane.pdf

Keep your faight up,

Liliana

6 (edited by PCL1029 Sat, 08 Sep 2012 11:23:14)

Re: PORTAL VEIN THROMBUS

Hi,
Clexane is the same  as Lovenox(enoxaparin) here in the States; short term use in DVT and PE; long term use for PVT and other heart diseases more than  6month can be quite expensive here in the States; life time use of Coumadin  in recurrent DVT or PE patients and heart disease patient is not uncommon especially if you are a cancer patient like me.
fondaparin(Arixtra) and dalteparin(Fragmin) are other choices like Lovenox for all of them belong to the group called low-molecular weight heparins.
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.